Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 49, NWS Mobile, AL

December 2, 2009

NWS Mobile, AL issued this small craft advisory at Dec 2, 2009, 5:47 AM CST. It took effect at Dec 2, 2009, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2009, 5:47 AM CST (11:47 UTC)
In effect from
Dec 2, 2009, 12:00 PM CST
Expired
Dec 3, 2009, 9:00 AM CST
In force
21 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WHUS74 KMOB 021147
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
547 AM CST WED DEC 2 2009

...A GALE WARNING REMAINS IN EFFECT FOR THE ADJACENT GULF WATERS WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM UNTIL MIDNIGHT TONIGHT...

...A GALE WARNING REMAINS IN EFFECT FOR MOBILE BAY UNTIL NOON TODAY... 

...A SMALL CRAFT ADVISORY WILL FOLLOW THE GALE WARNING OVER THE GULF
COASTAL WATERS OUT TO 60 NM THROUGH THURSDAY MORNING...

...A SMALL CRAFT ADVISORY WILL FOLLOW THE GALE WARNING OVER MOBILE
BAY THROUGH THURSDAY MORNING...

.A VERY STRONG SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA 
EARLY THIS MORNING THEN BECOME SOUTHWEST THEN WEST LATE THIS MORNING
THROUGH THIS AFTERNOON. SEAS UP TO 15 FEET WILL CONTINUE OVER THE
ADJACENT GULF WATERS OUT TO 60 NM THROUGH MIDDAY THEN SLOWLY SUBSIDE
FROM WEST TO EAST WITH THE WIND SHIFT BEGINNING EARLY THIS AFTERNOON. A
STRONG NORTHERLY WIND FLOW WILL DEVELOP LATE TONIGHT WITH WIND GUSTS
TO AROUND 30 KNOTS THROUGH THURSDAY MORNING. 

GMZ630-022000-
/O.CON.KMOB.GL.W.0006.000000T0000Z-091202T1800Z/
/O.NEW.KMOB.SC.Y.0049.091202T1800Z-091203T1500Z/
MOBILE BAY-
547 AM CST WED DEC 2 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST
THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

A VERY STRONG SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA 
EARLY THIS MORNING THEN BECOME SOUTHWEST THEN WEST LATE THIS MORNING
THROUGH THIS AFTERNOON. SEAS UP TO 15 FEET WILL CONTINUE OVER THE
ADJACENT GULF WATERS OUT TO 60 NM THROUGH MIDDAY THEN SLOWLY SUBSIDE
FROM WEST TO EAST WITH THE WIND SHIFT BEGINNING EARLY THIS AFTERNOON. A
STRONG NORTHERLY WIND FLOW WILL DEVELOP LATE TONIGHT WITH WIND GUSTS
TO AROUND 30 KNOTS THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ650-655-670-675-022000-
/O.CON.KMOB.GL.W.0006.000000T0000Z-091203T0600Z/
/O.NEW.KMOB.SC.Y.0049.091203T0600Z-091203T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
547 AM CST WED DEC 2 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

A VERY STRONG SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA
EARLY THIS MORNING THEN BECOME SOUTHWEST THEN WEST LATE THIS MORNING
THROUGH THIS AFTERNOON. SEAS UP TO 15 FEET WILL CONTINUE OVER THE
ADJACENT GULF WATERS OUT TO 60 NM THROUGH MIDDAY THEN SLOWLY SUBSIDE
FROM WEST TO EAST WITH THE WIND SHIFT BEGINNING EARLY THIS AFTERNOON.
A STRONG NORTHERLY WIND FLOW WILL DEVELOP LATE TONIGHT WITH WIND
GUSTS TO AROUND 30 KNOTS THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
161 
WHUS74 KMOB 022103
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CST WED DEC 2 2009

...ALL GALE WARNINGS HAVE BEEN REPLACED WITH A SMALL CRAFT ADVISORY
WHICH IS IN EFFECT THROUGH THURSDAY MORNING...

.A STRONG SOUTHWEST FLOW WILL DECREASE SLIGHTLY AND BECOME MORE
NORTHWEST OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES FURTHER
NORTH INTO THE OHIO VALLEY. WINDS WILL STILL BE STRONG ENOUGH TO
WARRANT SMALL CRAFT ADVISORIES THROUGH THURSDAY MORNING. SEAS ARE
STILL RUNNING 10 TO 11 FEET OFFSHORE...BUT WILL BEGIN TO SLOWLY
SUBSIDE BY EARLY THURSDAY MORNING.

GMZ650-655-670-675-030600-
/O.CAN.KMOB.GL.W.0006.000000T0000Z-091203T0600Z/
/O.EXT.KMOB.SC.Y.0049.091202T2103Z-091203T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
303 PM CST WED DEC 2 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST
THURSDAY. 

A STRONG SOUTHWEST FLOW WILL DECREASE SLIGHTLY AND BECOME MORE
NORTHWEST OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES FURTHER
NORTH INTO THE OHIO VALLEY. WINDS WILL STILL BE STRONG ENOUGH TO
WARRANT SMALL CRAFT ADVISORIES THROUGH THURSDAY MORNING. SUSTAINED
WINDS OF 20 TO 25 KNOTS ARE EXPECTED WITH GUSTS AROUND 30 KNOTS. SEAS
ARE STILL RUNNING 10 TO 11 FEET OFFSHORE...BUT WILL BEGIN TO SLOWLY
SUBSIDE BY EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-030600-
/O.CON.KMOB.SC.Y.0049.000000T0000Z-091203T1500Z/
MOBILE BAY-
303 PM CST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

A STRONG SOUTHWEST FLOW WILL DECREASE SLIGHTLY AND BECOME MORE
NORTHWEST OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES FURTHER
NORTH INTO THE OHIO VALLEY. WINDS WILL STILL BE STRONG ENOUGH TO
WARRANT SMALL CRAFT ADVISORIES THROUGH THURSDAY MORNING. SUSTAINED
WINDS OF AROUND 25 KNOTS ARE EXPECTED WITH GUSTS NEAR 30 KNOTS. SEAS
ARE STILL RUNNING 10 TO 11 FEET OFFSHORE...BUT WILL BEGIN TO SLOWLY
SUBSIDE BY EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
691 
WHUS74 KMOB 030344
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
944 PM CST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

.A STRONG WESTERLY FLOW WILL DECREASE SLIGHTLY AND BECOME MORE NORTHWEST
OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES FURTHER NORTH INTO
THE OHIO VALLEY. WINDS WILL STILL BE STRONG ENOUGH TO WARRANT SMALL
CRAFT ADVISORIES THROUGH THURSDAY MORNING. SEAS ARE STILL RUNNING 8 TO
11 FEET OFFSHORE...BUT WILL BEGIN TO SLOWLY SUBSIDE BY EARLY THURSDAY
MORNING.

GMZ630-650-655-670-675-031145-
/O.CON.KMOB.SC.Y.0049.000000T0000Z-091203T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
944 PM CST WED DEC 2 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

A STRONG WEST FLOW WILL DECREASE SLIGHTLY AND BECOME MORE NORTHWEST
OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES FURTHER NORTH INTO
THE OHIO VALLEY. WINDS WILL STILL BE STRONG ENOUGH TO WARRANT SMALL
CRAFT ADVISORIES THROUGH THURSDAY MORNING. SUSTAINED WINDS OF 20 TO
25 KNOTS ARE EXPECTED WITH GUSTS AROUND 30 KNOTS. SEAS ARE STILL
RUNNING 8 TO 11 FEET OFFSHORE...BUT WILL BEGIN TO SLOWLY SUBSIDE BY
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
635 
WHUS74 KMOB 031317
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
717 AM CST THU DEC 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

.A STRONG OFFSHORE WIND FLOW WILL GRADUALLY DECREASE TODAY AND EARLY
TONIGHT THEN REBUILD OVERNIGHT LATE IN RESPONSE TO HIGH PRESSURE
BUILDING FROM THE NORTH AND A DEVELOPING AREA OF LOW PRESSURE MOVING
EASTWARD OVER THE CENTRAL GULF. AS RESULT SMALL CRAFT ADVISORIES WILL
CONTINUE THROUGH 900 AM THIS MORNING THEN POSSIBLY BE REISSUED FOR
THE ADJACENT GULF WATERS OUT TO 60 NM LATE TONIGHT OR EARLY FRIDAY. 
A STRONGER NORTHERLY WIND FLOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY
AS A SURFACE COLD FRONT MOVES SOUTH OVER THE REGION. 


GMZ630-650-655-670-675-031500-
/O.CON.KMOB.SC.Y.0049.000000T0000Z-091203T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
717 AM CST THU DEC 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

A STRONG OFFSHORE WIND FLOW WILL GRADUALLY DECREASE TODAY AND EARLY
TONIGHT THEN REBUILD OVERNIGHT LATE IN RESPONSE TO HIGH PRESSURE
BUILDING FROM THE NORTH AND A DEVELOPING AREA OF LOW PRESSURE MOVING
EASTWARD OVER THE CENTRAL GULF. AS RESULT SMALL CRAFT ADVISORIES WILL
CONTINUE THROUGH 900 AM THIS MORNING THEN POSSIBLY BE REISSUED FOR
THE ADJACENT GULF WATERS OUT TO 60 NM LATE TONIGHT OR EARLY FRIDAY. 
A STRONGER NORTHERLY WIND FLOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY
AS A SURFACE COLD FRONT MOVES SOUTH OVER THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
125 
WHUS74 KMOB 031503
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
903 AM CST THU DEC 3 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

GMZ630-650-655-670-675-031615-
/O.EXP.KMOB.SC.Y.0049.000000T0000Z-091203T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
903 AM CST THU DEC 3 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED TO BELOW SMALL CRAFT ADVISORY LEVELS ACROSS THE
MARINE AREA THIS MORNING. THEREFORE...THE SMALL CRAFT ADVISORY HAS
BEEN ALLOWED TO EXPIRE AT 9 AM. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 5:26 AM CST, 21 minutes earlier.

Area forecast discussion, Dec 2, 5:26 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
526 AM CST WED DEC 2 2009

.SHORT TERM TODAY AND TONIGHT...LATEST RADAR LOOPS CONTINUE TO
SHOW A VERY STRONG LINE OF THUNDERSTORMS MOVING EASTWARD ACROSS THE
CWFA WITH REPORTS OF 55 TO 60 KT WIND GUSTS ALONG THE LINE FROM THE
AL COAST WELL INLAND OVER NORTHERN SECTIONS OF MOBILE AND BALDWIN
COS. LATEST LAPS DATA INDICATES 0-3 KM HELICITY VALUES RANGING 350
TO 750 M2S2 WITH MARGINAL CAPES RANGING FROM 100 TO 500 J/KG...MOSTLY
OVER THE COASTAL COS OF THE CWFA AND OFFSHORE. ALOFT...H8 60 KT JET
CORE IS MOSTLY EAST OF THE CWFA WITH 45 TO 55 KNOTS STRETCHING BACK
TO THE WEST OVER MUCH OF THE CWFA. MAIN UPPER SYSTEM DRIVING THE
WEATHER TO THE EAST LOOKS TO MOVE EAST OUT OF TX THIS MORNING THEN
SHIFTING NE TO THE TN RIVER BY AROUND 06Z THU. AS RESULT BOTH THE GFS
AND ECMWF DEPICT SFC LOW OVER THE CWFA TO CONTINUE DEEPENING OVER OUR
AREA THROUGH ABOUT MID MORNING THEN MOVING NORTHWARD INTO NORTHERN
AL THIS AFTERNOON AND EARLY THIS EVENING. UPPER LOW LOOKS TO BECOME
MORE IN PHASE WITH SFC LOW LATER TODAY MOSTLY TO THE NORTH OF THE
CWFA WITH A DECENT NEGATIVE TILT ALSO NOTED OVER MUCH OF CENTRAL AND
NORTHERN AL. AS FOR NOW WILL CONTINUE WITH THE FLOOD WATCH FOR OUR
AREA THIS MORNING DUE TO EXCESSIVE RAINFALL AMOUNTS COMBINED WITH A
SATURATED GROUND SURFACE ACROSS MUCH OF THE CENTRAL GULF COAST
REGION. WILL ALSO CONTINUE WITH THE WIND ADVISORY THROUGH NOON
AFFECTING MAINLY SOUTHERN AND EASTERN SECTIONS OF THE CWFA. THE
COASTAL FLOOD WARNING WILL ALSO BE ALLOWED TO EXPIRE AT 900 AM THIS
MORNING. AS FOR TEMPS WILL GO 2 TO 3 DEGREES LOWER THAN THE CURRENT
MAVMOS FOR HIGHS TODAY DUE TO CLOUDS AND RAIN. WILL LEAN TOWARDS THE
MAV GUIDANCE FOR MINS TONIGHT. /32

.LONG TERM THURSDAY THROUGH TUESDAY...SURFACE HIGH PRESSURE BUILDS
EASTWARD THURSDAY AND FRIDAY ACROSS THE SOUTHERN STATES WITH COLD
FRONT SINKING DEEP INTO THE GULF. DAILY HIGHS LOOK TO PROGRESSIVELY
COOL AS WE CLOSE OUT THE WEEK.

FRIDAY NIGHT...SOME INTERESTING DEVELOPMENTS AS LATEST MEDIUM RANGE
GUIDANCE IS FAVORING THE POSSIBILITY OF SOME WINTRY STUFF OVER OUR
FAR NORTHERN ZONES. IT APPEARS ANOTHER LOW PRESSURE SYSTEM WILL FORM
UP AND MOVE EASTWARD OVER THE CENTRAL GULF. THIS WILL ALLOW COLDER
AIR TO PUSH SOUTHWARD OVER THE DEEP SOUTH. AT THE SAME TIME...THERE
ARE INDICATIONS THAT A MID LEVEL SHORTWAVE TROF WILL PROGRESS
EASTWARD AND BRING A REGION OF DEEP LAYER MOISTURE ACROSS THE GULF
COAST...WELL NORTHWEST OF THE SURFACE LOW. LATEST FORECAST SOUNDINGS
INDICATE A SUBFREEZING DEEP MOIST COLUMN STARTING OUT NEAR H95
MB...WITH MORE OF SPREAD IN TEMPERATURE/DEWPOINT PROFILES/DRIER AIR
NOTED AT THE SURFACE OVER THE NORTHERN ZONES OVERNIGHT
FRIDAY/SATURDAY MORNING. AS PRECIPITATION FALLS...THE SURFACE
TEMPERATURES WILL COOL TO NEAR FREEZING...SUPPORTING A CHANCE OF A
CHANGE OVER TO LIGHT SNOW. WE HAVE THIS POTENTIAL IN THE LATEST
GRIDDED WEATHER FORECASTS LATE FRIDAY NIGHT OCCURRING ALONG AND NORTH
OF A LINE FROM RICHTON MISSISSIPPI TO CHATOM...MONROEVILLE...TO
BRANTLEY ALABAMA. LITTLE TO NO ACCUMULATION IS EXPECTED...BUT IT IS
STILL EARLY TO GET OVERLY SPECIFIC IN THIS DEPARTMENT. LATEST
OPERATIONAL GFS MOS POP FOR FRIDAY NIGHT HAS COME IN WITH CATEGORICAL
NUMBERS (80%) FOR FRIDAY NIGHT OVER ENTIRE AREA. KIND OF ROBUST FOR
THREE DAYS OUT...SO HAVE FOLLOWED THE LOWER ENSEMBLE MEAN FOR POP
THEN. COLDEST DAYTIME HIGHS EXPECTED ON SATURDAY WITH HIGHS LOOKING
TO STRUGGLE TO GET OUT OF THE 40S OVER THE INTERIOR AND OUT OF THE
LOWER 50S OVER THE SOUTHERN ZONES.

HIGH LEVEL FLOW PROGGED TO TRANSITION TO ONE OF A ZONAL CHARACTER=>EAST/WEST
SET UP SUNDAY AND MONDAY ALLOWING FOR 1000-500 MB THICKNESSES TO
MODERATE WHICH ALSO SUPPORTS A WARMING TREND IN TEMPERATURES.
WEATHER LOOKS TO QUIET DOWN AS WELL BUT BRIEFLY. UPPER LEVEL FLOW
LOOKS TO BECOME MORE ACTIVE YET AGAIN BY TUESDAY AS MID LEVEL HEIGHTS
LOWER ACROSS THE DESERT SOUTHWEST...INDUCING TROFFING OVER THE
SOUTHERN PLAINS. WITH SURFACE LOW PRESSURE FORMING UP OVER EAST TEXAS
INTO LOUISIANA AND DEEPER GULF MOISTURE SPREADING IN OFF THE
GULF...CHANCES OF SHOWERS WILL COME BACK UP TUESDAY. /10

&&

.AVIATION (12Z ISSUANCE)...BKN TO OVC CEILINGS BELOW 010 FOR MOST OF
THIS MORNING BECOMING SCT TO BKN DURING THE AFTERNOON AND EARLY
EVENING HOURS. GUSTY SOUTHERLY WINDS THIS MORNING BECOMING SW THEN
WEST THIS AFTERNOON AND EARLY TONIGHT. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL MOVE MOSTLY EAST OF THE REGION BY THIS AFTERNOON.
/32

&&

.MARINE...A STRONG ONSHORE FLOW WITH FREQUENT GUSTS TO GALE FORCE
WILL BECOME SOUTHWEST AND DECREASE SLIGHTLY DURING THE AFTERNOON AS
A DEEP AREA OF LOW PRESSURE MOVES INLAND OVER ALABAMA. SHOWERS AND
THUNDERSTORMS POSSIBLY SEVERE AT TIMES THIS MORNING WILL MOVE EAST
OF THE MARINE AREA THIS AFTERNOON AND EARLY THIS EVENING. A STRONG
OFFSHORE WIND FLOW WILL CONTINUE IN THE WAKE OF THE LOW TONIGHT AND
EARLY THURSDAY THEN GRADUALLY DECREASE THURSDAY AFTERNOON AND EARLY
THURSDAY EVENING. NORTHERLY WINDS AND SEAS WILL BUILD LATE THURSDAY
NIGHT THROUGH EARLY SATURDAY AS A STRONG COLD FRONT MOVES SOUTH
ACROSS THE NORTH CENTRAL GULF. WITH THIS...WILL CONTINUE THE GALE
WARNING FOR MOBILE BAY THROUGH NOON AND OFFSHORE THROUGH 06Z THU.
SMALL CRAFT ADVISORIES WILL FOLLOW THE GALE WARNING FOR EACH AREA
THROUGH THU MORNING. /32

&&

.FIRE WEATHER...ANTECEDENT SOIL MOISTURE HIGHER TODAY FROM RECENT
RAINS. FOR THURSDAY...FORECAST DAYTIME MINIMUM HUMIDITIES WELL ABOVE
CRITICAL LEVELS. THUS...NO HEADLINES IN THE NEAR TERM. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      64  41  59  37 /  70  10  05  05
PENSACOLA   68  46  59  40 /  80  10  05  05
DESTIN      69  49  60  43 / 100  10  05  05
EVERGREEN   65  39  57  35 /  80  10  05  05
WAYNESBORO  59  39  55  34 /  60  10  05  05
CAMDEN      63  39  57  36 /  80  10  05  05
CRESTVIEW   68  43  61  36 / 100  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

     WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...AND UPPER
     MOBILE.

FL...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     COASTAL FLOOD WARNING UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...AND STONE.

GM...GALE WARNING UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES: AND
     MOBILE BAY.

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: AND MOBILE BAY.

     GALE WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
     FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 1, 11:45 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CST TUE DEC 1 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1145 PM CST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND WEDNESDAY.

PRIMARY LOW PRESSURE SYSTEM JUST OFFSHORE OF SOUTHEAST LOUISIANA
LATE THIS EVENING...WITH SMALLER MESO LOW NOTED JUST OFF THE
MISSISSIPPI COAST. THE MESO LOW IS EXPECTED TO WEAKEN AS IT MOVES
NORTHEAST TONIGHT...WITH THE PRIMARY LOW LIFTING NORTHEAST ACROSS
EASTERN LOUISIANA AND INTO MISSISSIPPI THROUGH MID MORNING
WEDNESDAY. AS THIS OCCURS...THIS WEATHER SYSTEM WILL BRING A VARIETY
OF HAZARDS TO THE REGION.

WITH THE LOW FORECAST TO TRACK TO THE WEST OF THE LOCAL AREA...WARM
MOIST AIR WILL BEGIN TO MOVE NORTH LATE TONIGHT...CREATING AN
INCREASINGLY UNSTABLE ATMOSPHERE...ESPECIALLY TOWARD SUNRISE. LARGE
AREA OF RAIN WITH ISOLATED TO SCATTERED THUNDERSTORMS...PRIMARILY
OVER COASTAL COUNTIES OF ALABAMA AND FLORIDA AND OFFSHORE GULF
WATERS WILL MOVE INLAND LATER TONIGHT. ANOTHER ROUND OF RAIN WITH
EMBEDDED STORMS WILL ALSO BE APPROACHING FROM THE WEST LATE TONIGHT.
BOTH OF THESE AREAS WILL HAVE THE POTENTIAL FOR A FEW STORMS TO
BECOME SEVERE ACROSS PORTIONS OF THE FORECAST AREA...PRIMARILY SOUTH
OF HIGHWAY 84 AND FURTHER SOUTH TOWARD THE COAST. THE BEST THREAT
WILL CONTINUE TO EXIST CLOSER TO THE COASTLINE...WHERE A GREATER
AMOUNT OF INSTABILITY WILL BE ABLE TO DEVELOP. THERE REMAINS A RISK
OF AN ISOLATED TORNADO AND DAMAGING WIND GUSTS WITH ANY SEVERE
THUNDERSTORM THAT DEVELOPS...ESPECIALLY AFTER ABOUT 4 AM.

THERE IS THE POTENTIAL FOR VERY HEAVY RAINFALL STILL EXISTS...
ESPECIALLY ALONG AND SOUTHEAST OF INTERSTATE 65. MOST LOCATIONS WILL
SEE RAINFALL TOTALS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. EARLIER FORECAST OF LOCALIZED 5 TO 8 INCHES OF RAINFALL
LOOK TO BE SOMEWHAT HIGH...BUT WITH THE NEXT ROUND TO THE WEST
EXPECTED TO MOVE IN LATE TONIGHT AND EARLY WEDNESDAY...AN ADDITIONAL
3 TO 5 INCHES COULD STILL OCCUR ACROSS PARTS OF THE FORECAST AREA. A
FLASH FLOOD WATCH REMAINS IN EFFECT.

WINDS HAVE INCREASED THIS EVENING...WITH GUSTS OF 30 TO 35 KNOTS
COMMON ALONG THE COAST. SOME GUSTS TO AS HIGH AS 49 KNOTS HAVE
OCCURRED IN ASSOCIATION WITH SOME OF THE STRONGER CONVECTION. WE
EXPECT THAT SIMILAR WIND SPEEDS WILL CONTINUE THROUGH THE REMAINDER
OF THE NIGHT...BUT THE WIND DIRECTION WILL BE CHANGING FROM EASTERLY
TO MORE OF A SOUTHERLY DIRECTION THROUGH THE EARLY MORNING HOURS.
AS WINDS TURN MORE SOUTHERLY...THE THREAT OF COASTAL FLOODING WILL
INCREASE...EVEN THOUGH THE TIMES OF ASTRONOMICAL HIGH TIDES OCCURRED
EARLIER IN THE EVENING. AT MIDNIGHT...TIDES WERE RUNNING ABOUT 2
FEET ABOVE PREDICTED LEVELS AT MOST LOCATIONS. TOTAL TIDE HEIGHTS OF
3 TO 5 FEET WILL BE POSSIBLE WEST OF PENSACOLA...WITH TOTAL TIDE
HEIGHTS EAST OF PENSACOLA TO DESTIN RANGING FROM 2 TO 3 FEET. A
COASTAL FLOOD WARNING IS IN EFFECT UNTIL 9 AM WEDNESDAY. IN ADDITION
TO THE HIGH WATER LEVELS...A LARGE POUNDING SURF WILL OCCUR TONIGHT
THROUGH WEDNESDAY MORNING.

HAZARDOUS CONDITIONS WILL CONTINUE FOR SMALL CRAFT...WITH FREQUENT
GUSTS TO GALE FORCE OVER THE MARINE THROUGH EARLY WEDNESDAY.
OFFSHORE WAVE HEIGHTS HAVE BUILT TO NEAR 12 FEET THIS EVENING...AND
MAY CLIMB TO AROUND 15 FEET LATE TONIGHT AND WEDNESDAY. GALE
WARNINGS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG OR POSSIBLY SEVERE STORMS MAY BE OCCURRING OVER THE
NORTHWEST FLORIDA PANHANDLE AND SOUTH CENTRAL ALABAMA EARLY
WEDNESDAY...BUT THE WEATHER WILL IMPROVE BY MIDDAY AS THE LOW
QUICKLY MOVES NORTHEAST OF THE REGION.

OVER THE MARINE AREA...THE STRONG WINDS WILL GRADUALLY DIMINISH
DURING THE DAY WEDNESDAY BUT SMALL CRAFT ADVISORIES WILL BE NEEDED
AFTER GALE CONDITIONS EASE ON WEDNESDAY. WAVE HEIGHTS WILL SUBSIDE
BELOW 7 FEET BY THURSDAY AFTERNOON. NORTHERLY WINDS ARE EXPECTED TO
INCREASE AGAIN LATER IN THE WEEK...CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT AGAIN.

A STRONG HIGH PRESSURE SYSTEM BUILDS INTO THE REGION LATER IN THE
WEEK AND BRINGS THE RISK OF FREEZING TEMPERATURES BOTH FRIDAY AND
SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER MAY BE REQUIRED TONIGHT TRHOUGH EARLY WEDNESDAY.

In the hours before

Special weather statement, Dec 2, 2:26 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
226 AM CST WED DEC 2 2009

ALZ062>064-FLZ001>006-021030-
UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...BAY MINETTE...MOBILE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO
226 AM CST WED DEC 2 2009

BANDS OF SHOWERS AND THUNDERSTORMS OVER THE GULF ARE PRODUCING STRONG
GUSTY WINDS...LIGHTNING...AND HEAVY RAIN. THEY WILL MOVE NORTHEAST 40
TO 45 MPH INLAND OVER THE COASTAL ADJACENT COASTAL COUNTIES OF
NORTHWEST FLORIDA AND PORTIONS OF SOUTHWEST ALABAMA THROUGH 6 AM. IN
ADDITION TO THE STRONG WINDS NEAR THE COAST ALREADY OCCURRING OUTSIDE
THE STORMS...GUSTS UP TO AROUND 55 MPH OR ABOVE ARE POSSIBLE.
Special weather statement, Dec 2, 3:46 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 AM CST WED DEC 2 2009

ALZ059-061>064-FLZ001>005-021100-
UPPER MOBILE-ESCAMBIA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA
ROSA-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-COASTAL
ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...PENSACOLA...BAY MINETTE...DAUPHIN ISLAND
AND DOWNTOWN MOBILE...
346 AM CST WED DEC 2 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...BALDWIN...
MOBILE...OKALOOSA AND SANTA ROSA COUNTIES...

AT 338 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS OVER MOBILE COUNTY ALABAMA...EXTENDING
FROM 3 MILES NORTH OF I65 AND AL 158 TO 18 MILES SOUTH OF WEST END
OF DAUPHIN ISLAND. THIS LINE OF STORMS WILL BE MOVING EAST AT 40 TO 45
MPH THROUGH 5 AM. WITH THIS MOTION...THE LINE WILL MOVE EAST INTO BALDWIN
COUNTY ALABAMA THROUGH 430 AM AND ON EAST INTO THE WESTERN FLORIDA PANHANDLE
AND PARTS OF INTERIOR SOUTH CENTRAL ALABAMA BY AROUND 5 AM.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND US 43...CREOLA...SAND ISLAND...I10 NEAR THE BATTLESHIP...I65
AND AL 225...SPANISH FORT...BAY MINETTE AND WHITEHOUSE FORKS THROUGH
500 AM CST.

THE PRIMARY THREATS FROM THESE STORMS WILL BE DANGEROUS LIGHTNING...
AND WIND GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A TORNADO WATCH IS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Local storm report, Dec 2, 5:27 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CST WED DEC 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLOOD            PENSACOLA               30.42N 87.19W
12/02/2009                   ESCAMBIA           FL   EMERGENCY MNGR

            FLOODING ON MOBILE HIGHWAY AT MICHIGAN.

&&

CACERES

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 10:05 PM CSTMarine Weather StatementMOB66 min
Dec 1, 10:28 PM CSTSpecial Marine WarningMOB32 min
Dec 2, 1:57 AM CSTMarine Weather StatementMOB4 hr
Dec 2, 3:46 AM CSTSpecial Marine WarningMOB44 min
Dec 2, 4:26 AM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia49 min
Dec 2, 5:05 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Crenshaw, Escambia40 min
Dec 2, 5:09 AM CSTAreal Flood AdvisoryMOBBaldwin2 hr
Dec 2, 5:28 AM CSTSpecial Marine WarningMOB62 min
Dec 2, 5:56 AM CSTSpecial Marine WarningMOB37 min
Dec 2, 6:54 AM CSTSevere Thunderstorm WarningMOBCovington, Escambia51 min
Dec 2, 9:08 AM CSTCoastal Flood WarningMOB9 hr
Dec 2, 7:04 AM CSTTornado WarningMOBOkaloosa41 min
Dec 2, 7:35 AM CSTFlash Flood WarningMOBOkaloosa, Santa Rosa115 min
Dec 2, 8:52 AM CSTRiver Flood WarningMOBOkaloosa, Santa Rosa36 hr

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.